MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CV-12703
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the wire cannot be advanced through the needle.Blood could be aspirated." the user changed to a new set.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and 18ga introducer needle for analysis.Signs of use in the form of biological material were observed on and within the returned components.Visual analysis revealed multiple kinks along the guide wire body.Microscopic examination confirmed the damage.Both welds appeared full and spherical.No other defects or anomalies were observed with the introducer needle.The kinks in the guide wire measured 78, 270, and 435mm from the distal tip.The guide wire length measured 455mm, which is within the specification limits of 450-458 mm per guide wire product drawing.The guide wire outer diameter measured 0.804mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The needle cannula outer diameter measured 0.0499", which is within the specification limits of 0.0495"-0.0505" per needle cannula product drawing.The inner diameter of the needle cannula measured 0.041", which is within the specification limits of 0.041"-0.043" per cannula product drawing.The guide wire and introducer needle were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guide wire was advanced through the tip of the returned introducer needle, and the guide wire could not pass at the location of the hub due to a blockage composed of biological material.Once the blockage was removed, the guide wire advanced as intended.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a guide wire/needle resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the guide wire met resistance due to a build-up of biological material inside the needle.The guide wire and needle met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Based on these circumstances and the customer description, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20290928
Report Number3006425876-2024-00983
Device Sequence Number15475457
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public(01)10801902105223(11)230419(17)271031(10)71F23D0925(21)
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-12703
Device Lot Number71F23D0925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown